Stochastic solution of the linearized Boltzmann equation

Mark A. Pinsky*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

For the linearized Boltzmann equation with finite cross section, the solution is represented as an integral over the paths of a Markov jump process. The integral is only shown to converge conditionally, where the limiting process is defined by an increasing sequence of stopping times. The notion of local martingale plays an important role. A number of related kinetic models are also mentioned.

Original languageEnglish (US)
Pages (from-to)189-196
Number of pages8
JournalJournal of Statistical Physics
Volume13
Issue number3
DOIs
StatePublished - Sep 1 1975

Keywords

  • Linearized Boltzmann equation
  • jump Markov process
  • multiplicative functional
  • path integral representation

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Stochastic solution of the linearized Boltzmann equation'. Together they form a unique fingerprint.

Cite this